Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 80, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 22, 1995, 2:10 PM CDT for Finney County, Lane County, Kansas. It was in force for 30 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 2:10 PM CDT (19:10 UTC)
- Expired
- May 22, 1995, 2:40 PM CDT
- In force
- 30 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Finney County, KS, Lane County, KS
The radar
The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 221913 COR SVRDDC KSC055-101-135-222000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING ...CORRECTED TO ADD FINNEY NATIONAL WEATHER SERVICE DODGE CITY KS COUNTY... 210 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL KANSAS ...EASTERN LANE COUNTY...EASTERN FINNEY...WESTERN NESS COUNTY AT 207 PM...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 20 MILES SOUTHWEST OF NESS CITY...14 MILES SOUTHEAST OF DIGHTON AND 4 MILES NORTH KALVESTA. THE STORMS WERE MOVING NORTH AT 25 MPH AND WILL BE IN THE ALAMOTA AND BEELER AREAS BY 215 PM. LARGE HAIL...HIGH WIND AND TORRENTIAL RAINFALL ARE LIKELY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. HUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:22 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 22, 11:22 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1120 AM CDT MON MAY 22 1995 QSTN TDY IS TIMING TSTMS FOR THIS AFTN. MSWIS AND PRFLRS 5M(A,V) HV STG VORT OVR NM WHICH SHD SWING INTO SW KS BY LATE AFTN JUST IN TIME TO MEET GREATEST INSTBLTY WITH CAPES ARND 3000 AND LI`S -6 TO -8. S/W SHD ALSO ALTER SHR PROFILE ENUF TO INCRG SRH INTO THE 200`S. BASED ON THIS...WD XPCT A LATE AFTN WATCH SOMEWHERE IN THE RGN AND WL THUS UP POPS A BIT AND WORD FOR LATE AFTN DVLPMT. NO DOUBT OF PCPN TNGT SO WENT CATEGORICAL. IN FACT...AS FNT COMES IN FM N TO MEET THE JUICE AND VORT MAX FROM THE SOUTHWEST...XPCT TRAIN ECHOING ALG THE FN FM ARND MEADE NE SO WL GO FFW THAT AREA FOR TNGT...FFW IN NRN ZN*S WITH THE FNT FOR THIS AFTN. TONIGHTS LOWS LOOK TOO COOL BASED ON AMNT OF MSTR IN AIR SO BUMPED UP. REST OF FCST OKAY ATTM. JOHNSON
In the hours before
Special weather statement, May 22, 11:14 AM CDT, 2 hours 56 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-230000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1113 AM CDT MON MAY 22 1995 SYNOPSIS: A LOW PESSURE SYSTEM OVER SOUTHEAST COLORADO WILL MOVE SLOWLY EAST INTO WEST KANSAS TODAY AND WILL MEET UP WITH AN UPPER ATMOSPHERE DISTURBANCE MOVING NORTHEAST OUT OF NEW MEXICO. THIS SYSTEM WILL CAUSE WIDESPREAD SHWERS AND THUNDERSTORMS STARTING LATE THIS AFTERNOON IN THE TEXAS PANHANDLE AND SPREADING NORTHEAST INTO KANSAS. SOME OF THESE STORMS ARE LIKELY TO PRODUCE TORRENTIAL RAINS AND POSSIBLY SOME HAIL AND DAMAGING STRAIGHT LINE WINDS. INSTABILITY IN THE REGION REMAINS VERY HIGH BUT WIND PROFILES ARE NOT CONDUCIVE TO TORNADO DEVELOPMENT. THE AREA EAST OF A SCOTT CITY...GARDEN CITY AND LIBERAL LINE WILL SEE THE HEAVIEST RAINS THROUGH THE NIGHT AND FLASH FLOODING AS A STRONG POSSIBLITY IN THIS AREA. SPOTTERS AND LAW ENFORCEMENT OFFICIALS WILL BE NEEDED LATE THIS AFTERNOON INTO TONIGHT IN MOST AREAS. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:10 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 50 min |
| May 22, 2:58 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 47 min |
| May 22, 3:02 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 28 min |
| May 22, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 42 min |
| May 22, 3:24 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 51 min |
| May 22, 3:39 PM CDT | Tornado Warning | DDC | Pratt | 51 min |
| May 22, 3:45 PM CDT | Tornado Warning | DDC | Trego | 45 min |
| May 22, 3:46 PM CDT | Tornado Warning | DDC | Hodgeman | 44 min |
| May 22, 4:04 PM CDT | Tornado Warning | DDC | Pawnee | 41 min |
| May 22, 4:41 PM CDT | Tornado Warning | DDC | Ellis | 49 min |
| May 22, 4:58 PM CDT | Tornado Warning | DDC | Pawnee | 33 min |
| May 22, 5:18 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 42 min |
| May 22, 5:23 PM CDT | Tornado Warning | DDC | Stevens | 52 min |
| May 22, 5:30 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 45 min |
| May 22, 5:47 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 43 min |
| May 22, 5:55 PM CDT | Tornado Warning | DDC | Edwards | 35 min |
| May 22, 6:16 PM CDT | Tornado Warning | DDC | Stevens | 29 min |
| May 22, 6:21 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 54 min |
| May 22, 6:34 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 19 min |
| May 22, 6:34 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 26 min |
| May 22, 6:49 PM CDT | Tornado Warning | DDC | Seward, Stevens | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.